Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Getting black rash after itching. Affecting arms, neck and face. Took antibiotics. Suggestions?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
I keep getting a black rash after itching. It affects my arms & recently moved to my face, neck & a little patch on my chest area. I have had many antibiotics but it never seems to go away. It will decrease the intensity for a little while, but that's it. Can you suggest something different? I need help!!
Posted Mon, 18 Nov 2013 in Skin Rash
Answered by Dr. Praveen Tayal 4 hours later
Brief Answer:
Due to post inflammatory pigmentation

Detailed Answer:
Thanks for posting your query.
The darkening of the area after itching is likely to be due to an inflammatory reaction in your skin. It is called post inflammatory hyperpigmentation.
This can result from a number of conditions including any mechanical stress or mild trauma to the skin.

It is treated by :(1) the use of daily sunscreen (with a sunscreen protection factor of 15 or greater) - to prevent further pigmentation
(2)a variety of topical creams are used including topical steroid creams, hydroquinone and tretinoin cream. Success can be achieved with only one of these agents but in many persons a combination of creams is required
Vitamin A and Vitamin E XXXXXXX foods are advised for more beneficial results. Green leaves, dark colored vegetables XXXXXXX in carotene and other flavenoids are advised at least five times a week.
You may want to consider visiting your doctor to let him or her see the area involved. Most of the creams require a prescription.
Glycolic peel may help in case the pigmentation is persistent.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor